Nebraska, 2001

Hail in Nebraska, June 10, 2001

June 10, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 10, 12:45 AM CST, 15 minutes earlier.

Area forecast discussion, Jun 10, 12:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
145 AM CDT SUN JUN 10 2001

MAIN FCST CHALLENGES ARE TSRA THREAT AND TEMPS THRU THE PD.

LINE OF TSRA FM SW MN TO NE NEB IS CONTG TO MOV SE INTO MDTLY
UNSTABLE AIRMASS.  IN ADDITION...TSRA HAVE DEVELOPED FURTHER S OVER
S CNTRL NE IN MDTLY STG LOW LVL WAA ZONE.  NLG PROFILER INDICATING
40KT LLJ ACROSS THE AREA FEEDING THE ACTIVITY.  IN THE SHORT TERM
THE MDLS ARE IN AGREEMENT INDICATING THAT THE LINE TO THE NW AND THE
NEW DEVELOPMENT TO THE W WILL CONTINUE TO SHIFT ESE AND AFFECT MOST
OF THE REMAINDER OF THE CWA INTO THE MID MORNING HRS.  BEST SVR
THREAT IS TO THE NE OF THE CWA...HOWEVER MARGINALLY SVR HAIL AND
WNDS ARE PSBL FOR A CPL MORE HRS AFTER WHICH A GENERAL WEAKENENING
TREND IS EXPECTED AS LLJ VEERS DURG THE MORNING.  COORD WITH SPC AND
WILL ALLOW CURRENT SVR WATCH TO EXPIRE AT 07Z THOUGH MARGINALLY SVR
ACTIVITY MAY CONTINUE FOR A CPL MORE HRS.

BEYOND THE SHORT TERM...TO QUESTION IS WHETHER ANY CONVECTION
REDEVELOPS ALONG OUTFLOW BOUNDARIES THAT LINGER FROM CURRENT
CONVECTIVE ACTIVITY.  UPPER FORCING IS RATHER MINIMAL AND CAPPING
WILL PROBABLY BE MORE SUBSTANTIAL AS UPPER HGHTS BLD BY LATE AFTN
AND EARLY EVE.  WL PROBABLY GO WITH A MORNING PD SCTD TSRA...THEN
KEEP LOW POPS PER GOING FCST IN DURG THE AFTN HRS...SPCLY OVER THE
SRN ZONES WHERE GREATEST INSTABILITY IS NOTED.

TNGT...THE ETA PROGS A WEAK BOUNDARY OVER E CNTRL NE AND SW IA
EARLY.  AS CYCLOGENESIS BEGINS TO TAKE PLACE OVER SW SD IN RESPONSE
TO SHRTWV ENERGY EJECTING NE OUT OF WY AND INTO THE WRN DKTS...THE
BOUNDARY AND GREATEST INSTABILITY IS PROGGED TO SHIFT N INTO NE NEB
LATER IN THE NIGHT.  INCREASES LOW LVL WAA OVER THE CWA THRU THE
NIGHT...BUT AGAIN UPPER RIDGE WILL BE OVER AREA AND CIN WILL BE
INCREASING AS THE BOUNDARY LIFTS NWD.  WILL GO WITH SML POPS OVR THE
NRN PTNS OF THE CWA BUT LEAVE THE S DRY.

ON MON...SFC WAVE IS PROGGED TO MOVE ACROSS SRN SD. WITH A CDFNT
TRAILING SE INTO E CNTRL AND S CTNRL NE BY EVE.  AS LLJ INCREASES
MON EVENING...THE ETA IS QUITE BULLISH IN DEVELOPING SIGNIFICANT
CONVECTIVE ACTIVITY OVER THE CWA.  THE CIN WILL BE DEC THRU THE AFTN
AND EVE HRS AS THE SHRTWV FLATTENS THE UPPER RIDGE...SO COMNVECTIVE
DEVELOPMENT LOOKS QUITE PSBL.  WILL GO WITH MDT POPS MON NIGHT.

IN THE EXTENDED...THE AVN LIFTS THE FNTL BACK TO THE N TUES IN
RESPONSE TO ADDL SHRTWV ENERGY DIGGING INTO THE WRN U.S. AND
INCREASING AMPLIFICATION DOWNSTREAM OVER THE CNTRL PLNS.  WILL KEEP
THREAT OF TSRA PER GOING FCST FOR TUES AND WED...BUT WILL LIKELY
BUMP UP TEMPS FOR WED AS COOLING TREND LIKELY TO BE DELAYED UNTIL
THURS.

.OMA...NONE.

SKERRITT

In the hours before

Special weather statement, Jun 9, 7:55 PM CST, 5 hours 5 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-100900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
855 PM CDT SAT JUN 9 2001

STORM SPOTTER ACTIVATION MAY BE NEED TONIGHT OVER EASTERN NEBRASKA
AND SOUTHWEST IOWA.

A COMPLEX OF THUNDERSTORMS ASSOCIATED WITH AN UPPER AIR DISTURBANCE
MOVING ACROSS THE NORTHERN AND CENTRAL PLAINS...WILL MOVE ACROSS
EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE OVERNIGHT HOURS.

WITH A MOIST AND UNSTABLE AIR MASS TO FUEL THE STORMS...SOME OF THE
THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING OUTFLOW WINDS
AND LARGE HAIL. SOME LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

GW

The radar

The Omaha radar (KOAX), 118 km away, was scanning. The volume nearest the first event began at 07:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
June 10, 1:00 AM CST
Where
Madison County, Norfolk
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
42.033, -97.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254449.